Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 46, NWS Mobile, AL

May 21, 2006

NWS Mobile, AL issued this red flag warning at May 21, 2006, 6:39 AM EDT. It took effect at May 21, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2006, 6:39 AM EDT (10:39 UTC)
In effect from
May 21, 2006, 1:00 PM EDT
Expired
May 21, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 211039
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
539 AM CDT SUN MAY 21 2006

...RED FLAG WARNING THIS AFTERNOON FOR THE INTERIOR SECTIONS OF
ESCAMBIA...SANTA ROSA AND OKALOOSA COUNTIES IN THE NORTHWEST FLORIDA
PANHANDLE DUE TO LONG DURATION OF LOW RELATIVE HUMIDITY...

.A SURFACE HIGH DOMINATING THE NORTHERN GULF OF MEXICO THROUGH THE
WEEKEND WILL BRING LIGHT WINDS FROM THE SOUTHWEST OVER THE WEEKEND
AND THROUGH MUCH OF THE UPCOMING WEEK. THE RED FLAG WARNING IS UP
FOR INLAND FLORIDA ZONES TODAY DUE TO COMPUTED RH CLOSE TO OR BELOW
RED FLAG GUIDELINES FOR TODAY.

FLZ001-003-005-211845-
/O.NEW.KMOB.FW.W.0046.060521T1700Z-060522T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
539 AM CDT SUN MAY 21 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMOB 211857
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT SUN MAY 21 2006

FLZ001-003-005-220000-
/O.CON.KMOB.FW.W.0046.000000T0000Z-060522T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
157 PM CDT SUN MAY 21 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR THE INTERIOR SECTIONS OF THE WEST FLORIDA PANHANDLE...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at May 21, 4:53 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 21, 4:53 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
353 AM CDT SUN MAY 21 2006

.SHORT TERM (TODAY THROUGH TONIGHT)...NO CHANGES OF NOTE FROM
PREVIOUS FCST PACKAGE. QUASI-STATIONARY FRONT CONTINUES ACROSS THE
TENNESSEE VALLEY AS SFC HIGH PRESSURE RIDGE CONTINUES OVER THE
EASTERN AND NORTHERN GULF OF MEXICO. ONLY REAL FCST CHALLENGE
REMAINS THE MIN  TEMPERATURE FCST. MAVMOS GUIDANCE CONTINUES TO BE
TOO COOL... ESPECIALLY OVER INTERIOR ZONES AND LESS SO NEAR THE
COAST. CURRENT TEMPS ALONG THE I-65 CORRIDOR OF SOUTHWEST ALABAMA
ARE ABOUT 6 TO 8 DEGREES WARMER THAN YESTERDAYS 12Z AND 18Z MAV
NUMBERS. SO IT LOOKS LIKE PREVIOUS FCST SHIFT MADE THE RIGHT CALL IN
GOING SEVERAL DEGREES ABOVE MAVMOS MIN NUMBERS FOR THIS MORNINGS LOW
TEMP FCST. WITH NO REAL CHANGES OF NOTE TO CURRENT WEATHER
PATTERN...SEE NO REASON WHY TONIGHTS (MONDAY MORNINGS) MIN TEMPS
WILL NOT BE SEVERAL DEGREES WARMER THAN MAVMOS AS WELL...SO MADE
THIS ADJUSTMENT. THE AIRMASS OVER THE AREA IS GRADUALLY MOISTENING
UP...BUT STILL REMAINS TOO DRY TO SUPPORT ANY REAL CHANCE OF PCPN
THROUGH TONIGHT. AN ISOLATED SEA BREEZE SHOWER OR STORM IS
POSSIBLE...BUT CHANCES FAR TOO LOW TO INCLUDE POP IN FCST. MAX TEMPS
SATURDAY AFTERNOON REACHED THE LOWER 90S ACROSS MUCH OF THE INTERIOR
ZONES...AND EXPECT THIS AGAIN TODAY...WITH UPPER 80S EXPECTED ALONG
THE IMMEDIATE COASTAL AREAS. FLIRTING WITH RECORD HIGH TEMPS AT SOME
INTERIOR LOCATIONS AGAIN TODAY.

.SHORT TERM (MONDAY THROUGH TUESDAY NIGHT)...CURRENT FEATURES INCLUDE
A QUASI-STATIONARY FRONT OVER THE TENNESSEE VALLEY WHICH LIMITS
CONVECTION TO THE AREAS NEAR THE FRONT. AGREE THAT DAY SHIFT WAS
RIGHT IN THAT THE MAV GUIDANCE WAS ABOUT 5 OR 6 DEGREES TOO COOL. WE
DECIDED TO CARRY THAT MOMENTUM INTO THE NEXT TWO PERIODS FOR
OVERNIGHT TEMPS AND NOT CARRY ANY MORE SIGNIFICANT CHANGE PAST THE
TUESDAY MORNING LOWS. NOT MUCH CHANCE OF PRECIPITATION THROUGH THE
SHORT TERM.

.LONG TERM (WEDNESDAY THROUGH SUNDAY NEXT)...CONTINUED LITTLE CHANGE
IN THE LONG TERM FORECAST... WILL LEAVE ISOLATED TO SCT IN THE
AFTERNOONS FOR SEABREEZE EFFECTS. LOW LEVEL FORCING AND MEAN LAYER
MOISTURE REMAIN DRY UNTIL MIDWEEK WHEN PRECIPITABLE WATER IS BETWEEN
1.2 AND 1.6 INCHES. WEAKNESS IN MID LEVELS OVER THE GULF TO BE
REINFORCED BY A TROUGH TRAILING AN EASTWARD MOVING LOW OVER THE LOWER
OHIO VALLEY WOULD CONTRIBUTE TO POPS...SUCH AS THEY ARE. ANALYTICAL
SOLUTION FROM GFS INDICATES THE UPPER RIDGE WOULD FLATTEN OUT SOME
AND PERHAPS STOP DISABLING THE MESOSCALE PROCESSES THAT RENDER THE
SUMMERTIME PRECIP WE ARE ACCUSTOMED TO. HOWEVER...COMPUTATIONS FIND
THAT A TROUGH WOULD START DIGGING IN OVER THE DESERT SOUTHWEST AROUND
THE END OF NEXT WEEKEND WHICH WOULD BRING A PROSPECT OF A DEEP
SOUTHWESTERLY FLOW. THAT FEATURE COULD CREATE A LITTLE MORE WEATHER
THAN POPS NOW INDICATE.

WFO BMX...APPRECIATE HELPFUL COORDINATION...THANKS.

&&

.MARINE...WINDS OVER THE MARINE AREA WILL GENERALLY REMAIN OUT OF
THE SOUTHWEST OVER THE WEEKEND AND THROUGH MUCH OF THE UPCOMING WEEK
AS A SURFACE RIDGE OF HIGH PRESSURE CONTINUES OVER THE EASTERN GULF
OF MEXICO. MAY SEE SOME OFFSHORE DRAINAGE FLOW AT TIMES DURING THE
LATE NIGHT/EARLY MORNING HOURS...BUT THIS WILL BE A VERY LIGHT FLOW.
NO MARINE ADVISORIES EXPECTED THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...LEFT THE RED FLAG WARNING UP AGAIN FOR INLAND
FLORIDA ZONES TODAY. RH COMPUTED REMAINS CLOSE TO OR BELOW RED FLAG
GUIDELINES FOR TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      90  66  89  66 /   0   0  10  10
PENSACOLA   87  67  88  67 /   0   0  10  10
DESTIN      83  69  85  68 /   0   0  10   0
EVERGREEN   92  66  91  66 /   0   0  10  10
WAYNESBORO  91  64  92  66 /   0  10  10  10
CAMDEN      91  65  94  68 /   0  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON SUNDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 21, 6:00 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SUN MAY 21 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-212300-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT SUN MAY 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO SEVERE OR HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.